Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 15, 2001, 7:15 PM CST for Van Zandt County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 15, 2001, 7:15 PM CST (01:15 UTC)
- Expired
- Dec 15, 2001, 9:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 160116 FFWFTW TXC467-160315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CST SAT DEC 15 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 915 PM CST * AT 710 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ON STATE HIGHWAY 80 LOCATED TWO MILES EAST OF EDGEWOOD. DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN OVER A LARGE PART OF VAN ZANDT COUNTY THIS EVENING. EXCESSIVE RUNOFF FROM ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH THROUGH 8 PM...WILL LIKELY CAUSE THE FLASH FLOODING OF SMALL CREEKS AND STREAMS...AND ROADWAYS...BETWEEN CANTON AND GRAND SALINE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER TRY TO CROSS A FLOODED ROADWAY IN AN AUTOMOBILE...ESPECIALLY AT NIGHT WHEN VISIBILITIES ARE POOR. LAT...LON 3238 9598 3238 9559 3268 9562 3276 9587
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 6:04 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 15, 6:04 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 604 PM CST SAT DEC 15 2001 AVIATIONS DISCUSSION... STRONG ISENTROPIC LIFT AND COPIOUS MOISTURE WILL RESULT IN IFR/LIFR CIGS/VSBYS THROUGH SUNDAY AFTERNOON. COLD FRONT PUNCHING INTO THE REGION 16Z-22Z WILL AID FOCUS ALONG THE BOUNDARY AND BETTER CHANCE FOR SCATTERED CONVECTIVE STORMS. HEAVIER RAINFALL AMOUNTS WITH EMBEDDED CONVECTION WILL REMAIN OVER EASTERN ROUTES IN THE VICINITY OF BEST LOW LEVEL WARM ADVECTION/JET AXIS. ..48... PUBLIC FORECAST... FCSTID = 26 DFW 53 62 39 56 / 80 80 20 0 ACT 58 67 39 57 / 100 80 20 0 .FWD...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN TWO THIRDS.
In the hours before
Special weather statement, Dec 15, 5:10 PM CST, 2 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CST SAT DEC 15 2001 A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE EASTERN TWO THIRDS OF NORTH TEXAS...ALONG AND EAST OF A BONHAM...FORT WORTH...MERIDIAN...TO GATESVILLE LINE. RAIN AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT. THE HEAVIEST RAINFALL WILL OCCUR ALONG AND EAST OF A BONHAM... ROCKWALL...WACO...TO TEMPLE LINE WHERE TWO TO FOUR INCHES ARE POSSIBLE BY SUNRISE SUNDAY. THE GROUND ACROSS MUCH OF THIS AREA IS SATURATED AND ADDITIONAL RAIN TONIGHT WILL PRESENT A FLOODING THREAT. ACROSS THE REST OF THE WATCH AREA...RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE TONIGHT AND THESE AMOUNTS COULD ALSO PRODUCE FLOODING...ESPECIALLY IN URBAN AREAS. THE ONLY OTHER THREAT ASSOCIATED WITH THIS ACTIVITY WILL BE FROM OCCASIONAL CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:06 AM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
| Dec 16, 5:40 AM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar | 4 hr |
| Dec 16, 9:28 AM CST | Flash Flood Warning | FWD | Rains | 3 hr |
| Dec 16, 12:44 PM CST | Flash Flood Warning | FWD | Ellis, Kaufman, Navarro | 3 hr |
| Dec 16, 1:19 PM CST | Flash Flood Warning | FWD | Hunt | 3 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 5 hr |
| Dec 16, 3:50 PM CST | Flash Flood Warning | FWD | Henderson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.